MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JAGTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION JAGTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00573060
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.However, the complainant reported that the device was not expired.(b)(4) captures the reportable event of cutting wire broken.The healthcare facility has also another name: (b)(6).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a jagtome rx 44 was used in the ampulla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2021.According to the complainant, during the procedure, they used the preloaded guidewire to cannulate the ampulla.As they were about to use the cutting wire, the cutting wire broke.No part of the cutting wire detached and fell into the patient.Reportedly, the device was not energized prior to bowing and when not in contact with the tissue.Also, the exposed cutting wire had fully exited the endoscope when the device was energized.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation that a jagtome rx 44 was used in the ampulla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2021.According to the complainant, during the procedure, they used the preloaded guidewire to cannulate the ampulla.As they were about to use the cutting wire, the cutting wire broke.No part of the cutting wire detached and fell into the patient.Reportedly, the device was not energized prior to bowing and when not in contact with the tissue.Also, the exposed cutting wire had fully exited the endoscope when the device was energized.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.Additional information as of march 17, 2021: the jagtome rx 44 was not energized.
 
Additional Manufacturer Narrative
Additional information: b5 block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.However, the complainant reported that the device was not expired.Block h6 (device codes): the problem code a0401 captures the reportable event of cutting wire broken.Block e1 (initial reporter facility name): the healthcare facility has also another name: (b)(6).Block e1 (initial reporter city, state): (b)(6).Block h10: the returned jagtome rx 44 was analyzed, and a visual evaluation noted that the cutting wire was broken and bent.The device was observed under magnification and the cutting wire was blackened, the cut of the cutting wire was not smooth, and the working length was torn from the end of the rapid exchange channel to distal tip.A functional evaluation was not performed due to the condition of the cutting wire.No other problems with the device were noted.A labeling review was performed, and from the information available, this device was used in a manner inconsistent with the instructions for use (ifu).The working length was torn from the end of the rapid exchange channel to the distal tip.This condition could have been caused if standard exchange procedure over the final 5 cm was not performed as the ifu states, "perform standard exchange procedure over the final 5 cm of the sphincterotome.Unlock the guidewire and retrieve the sphincterotome.Once the distal tip of the sphincterotome is exposed from the locking device, relock the guidewire into the locking feature of the rx locking device and remove the sphincterotome completely from the guidewire.Pull the sphincterotome off the wire." the reported event of cutting wire break was confirmed.Upon analysis, it was found that the cutting wire was broken, bent, and blackened.The cutting wire being blackened indicates that the device was energized.The problem found could have been caused during the procedure if the device was not completely in contact with the tissue when the device was energized or if the voltage exceeded the maximum voltage rating.Based on all gathered information and the analysis performed to the returned product, it was concluded that the investigation conclusion code of this event is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device was unable to be performed as the lot number is unknown.

Brand Name
JAGTOME RX 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11344138
Report Number3005099803-2021-00307
Device Sequence Number12011367
Product Code KNS
UDI-Device Identifier08714729776673
UDI-Public08714729776673
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00573060
Device Catalogue Number7306
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2021
Initial Date Received by Manufacturer 01/26/2021
Supplement Date Received by Manufacturer03/02/2021
Initial Report FDA Received Date02/18/2021
Supplement Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1